Alert archive / Alabama / River Flood Warnings in 2008
River Flood Warning 31, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Sep 13, 2008, 10:55 AM CDT for Mobile County, Alabama. It took effect at Sep 13, 2008, 12:17 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2008, 10:55 AM CDT (15:55 UTC)
- In effect from
- Sep 13, 2008, 12:17 PM CDT
- Expired
- Sep 13, 2008, 5:36 PM CDT
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
County Mobile County, AL
The radar
The Mobile radar (KMOB), 4 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Sara at Saraland (SARA1).
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 5 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMOB 131555 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 1055 AM CDT SAT SEP 13 2008 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... BAYOU SARA AT SARALAND AFFECTING MOBILE COUNTY. .HIGH WATER LEVELS FOLLOWING HURRICANE IKE AND IMPENDING HIGH TIDE ARE CAUSING THE RIVER TO RISE. AS A RESULT...A FLOOD WARNING IS NOW IN EFFECT. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. ALC097-140300- /O.NEW.KMOB.FL.W.0031.080913T1717Z-080914T0300Z/ /SARA1.1.ER.080913T1717Z.080913T1800Z.080913T2100Z.NO/ 1055 AM CDT SAT SEP 13 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE BAYOU SARA AT SARALAND * FROM THIS AFTERNOON UNTIL THIS EVENING * AT 1030AM SATURDAY THE STAGE WAS...3.5 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 4.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 4.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 4.0 FEET...FLOODING OF STREETS BEGINS AND BECOMES WIDESPREAD EAST OF THE RAILROAD WHEN THE LEVEL REACHES 5 FEET. $$
1 follow-up statement
000 WGUS84 KMOB 132236 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 536 PM CDT SAT SEP 13 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ALABAMA... BAYOU SARA AT SARALAND AFFECTING MOBILE COUNTY. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. ALC097-132306- /O.CAN.KMOB.FL.W.0031.000000T0000Z-080914T0300Z/ /SARA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 536 PM CDT SAT SEP 13 2008 THE FLOOD WARNING IS CANCELLED FOR THE BAYOU SARA AT SARALAND * AT 5PM SATURDAY THE STAGE WAS 3.6 FEET AND FALLING * FLOOD STAGE IS 4 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Sep 13, 4:10 AM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Sep 13, 4:10 AM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
410 AM CDT SAT SEP 13 2008
.SHORT TERM...(TODAY AND TONIGHT)...IKE TO THE WEST WILL KEEP A
DECENT SOUTHERLY FLOW OVER LAND AREAS OF THE FA TODAY...WEAKENING
INTO TONIGHT. BEST CHANCE FOR POPS WILL BE WESTERN AREAS OF THE FA.
GFS IS A BIT WETTER THAN THE NAM...WITH THE ENSEMBLE MEAN WETTER
THAN THE GFS...ESPECIALLY WESTERN ZONES. WITH THE GFS IN THE
MIDDLE...HAVE WENT THAT DIRECTION FOR THE SHORT TERM.
STILL HAVE A FEW WIND DRIVEN WATER PROBLEMS ALONG THE WEST SIDE OF
MOBILE BAY AND ALONG THE GULF COAST. WINDS ARE EXPECTED TO SETTLE
ENOUGH TODAY...WITH AN EXTENSION OF THE COASTAL FLOOD AND ROUGH SURF
ADVISORIES NOT ANTICIPATED.
THIS AFTERNOONS WET MICROBURST RISK IS MODERATE. /16
SUNDAY THROUGH MONDAY NIGHT...BY SUNDAY MORNING...IKE SHOULD BE
MAKING THE TRANSITION INTO EXTRA TROPICAL OR ALREADY THERE IN THE
OZARKS. AS THE REMNANTS MOVE NORTHEAST TOWARD THE WABASH AND OHIO
VALLEYS THE DEEPER MOISTURE WILL BE SWEPT BACK EAST AND ACROSS THE
AREA. EXPECT TO SEE AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY
SUNDAY AFTERNOON WITH SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND
THUNDERSTORMS LINGERING THROUGH MONDAY AFTERNOON. A COLD FRONT
DEVELOPING IN THE WAKE OF THE IKE LOW AND IN THE BASE OF AN UPPER
TROUGH MONDAY EVENING WITH RAIN CHANCES DIMINISHING OR ENDING MONDAY
NIGHT. COOLER AIR ALSO ARRIVES WITH TUESDAY MORNING TEMPERATURES
POSSIBLY IN THE MIDDLE 60S IF CLOUD COVER WILL COOPERATE. /11
.LONG TERM...(TUESDAY THROUGH FRIDAY)MODELS FORECAST AN UNUSUAL
UPPER LOW FOR THIS TIME OF YEAR TO DROP INTO THE MID SOUTH THE
MIDDLE OF THE WEEK..WHICH ACCOUNTS FOR THE COOLER TEMPERATURES...MID
80S HIGHS AND UPPER 50S TO MID 60S LOWS. FORECAST AREA LOOKS TO
REMAIN MOSTLY IN THE NORTHERLY UPPER FLOW ON THE SOUTHWESTERN SIDE
OF THE LOW...EFFECTIVELY CUTTING OFF THE GULF MOISTURE...HENCE HAVE
KEPT IT MOSTLY RAIN FREE UNTIL FRIDAY WHEN MONDAYS FRONT...WHICH HAD
BEEN STALLED OVER THE GULF...EASES BACK NORTH AND A FEW SHOWERS
DEVELOP NORTH OF THE FRONT. /11
&&
.AVIATION...(FOR 12Z FORECAST)MODERATE SOUTHEAST WINDS WILL CONTINUE
TO AFFECT MAINLY WESTERN AREAS OF THE FA INTO THIS AFTERNOON AS IKE
WEAKENS AS IT CONTINUES TO MOVE OVER EASTERN TX. SKIES WILL CLEAR
TONIGHT...WITH A CHANCE OF LOW CIGS OVER WESTERN AREAS LATER
TONIGHT. /16
&&
.MARINE...CURRENTLY MAKING LANDFALL NEAR KGLS...WILL WORK WITH LOW
LEVEL HIGH PRESSURE STRETCHING FROM THE WESTERN ATLANTIC OVER THE
SOUTHEASTERN CONUS TO CREATE A STRONG ONSHORE FLOW. AS IKE CONTINUES
TO MOVE ONSHORE TODAY AND WEAKEN...WINDS AND SEAS WILL SETTLE INTO
TONIGHT. A TRAILING FRONT FROM IKES NORTHEAST TREK WILL MOVE TO
NEAR THE AL GULF COAST FROM THE NORTHWEST...CREATING A BAND OF
MODERATE SW WINDS OVER THE MS/AL GULF COAST THROUGH
SUNDAY...WEAKENING INTO MONDAY. GUIDANCE IS ADVERTISING THIS FRONT
CROSSING AL/NW FL COASTAL WATERS TUESDAY S A SYSTEM SWEEPS SOUTH
OVER THE PLAINS AND MISS RIVER VALLEY. LIGHT TO AT TIMES MODERATE
OFFSHORE FLOW WILL RESULT THROUGH THE REST OF THE WEEK.
WILL NEED TO KEEP AN EYE ON THE POSSIBILITY OF EXTENDING THE SC.Y
INTO THIS EVENING...DEPENDING ON HOW FAST THE SEAS COME DOWN TODAY.
/16
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 88 77 87 73 / 30 10 50 50
PENSACOLA 88 78 88 75 / 20 05 30 40
DESTIN 87 78 88 76 / 10 05 30 30
EVERGREEN 90 72 89 72 / 20 05 40 50
WAYNESBORO 88 74 86 72 / 20 20 50 50
CAMDEN 91 72 90 71 / 10 10 40 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH SURF ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...AND LOWER MOBILE.
COASTAL FLOOD ADVISORY UNTIL 11 AM SATURDAY FOR THE FOLLOWING
ZONES: LOWER MOBILE...AND UPPER MOBILE.
FL...HIGH SURF ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
ZONES: AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
&&Hazardous weather outlook, Sep 13, 5:45 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT SAT SEP 13 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-141200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 545 AM CDT SAT SEP 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. HURRICANE IKE WILL CONTINUE TO MOVE INLAND THROUGH TONIGHT... WEAKENING AS IT DOES. THIS WILL EASE THE GRADIENT OVER THE AREA...AND ALLOWING STRONG ONSHORE FLOW TO WEAKEN THROUGH TONIGHT. THIS WILL ALLOW THE COASTAL FLOODING PROBLEMS TO EASE. THE HIGH SEAS AND STRONG WINDS WILL CREATE HAZARDOUS CONDITIONS ALONG AREA BEACHES...WITH A HIGH RISK OF RIP CURRENTS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. IKE WILL TAKE A NORTHEASTERLY PATH AND MOVE AWAY FROM THE GULF OF MEXICO INTO THE COMING WEEK. A TRAILING COLD FRONT WILL MOVE NEAR ALABAMA COASTAL WATERS BY TUESDAY...THEN OFFSHORE WEDNESDAY. UNTIL THE FRONT MOVES OFFSHORE...THERE WILL CONTINUE TO BE A HIGH RISK OF RIP CURRENTS SUNDAY...MODERATE ON MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. REPORTS OF COASTAL FLOODING WILL BE APPRECIATED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 8:39 PM CDT | High Surf Advisory | MOB | 26 hr |
Nearby
River Flood Warnings in Alabama, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.